Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On the topology of simplicial complexes related to 3-connected and Hamiltonian graphs
2003 (English)In: Journal of combinatorial theory. Series A (Print), ISSN 0097-3165, E-ISSN 1096-0899, Vol. 104, no 1, 169-199 p.Article in journal (Refereed) Published
Abstract [en]

Using techniques from Robin Forman's discrete Morse theory, we obtain information about the homology and homotopy type of some graph complexes. Specifically, we prove that the simplicial complex Delta(n)(3) of not 3-connected graphs on it vertices is homotopy equivalent to a wedge of (n - 3) (.) (n - 2)!/2 spheres of dimension 2n - 4, thereby verifying a conjecture by Babson, Bjorner, Linusson, Shareshian, and Welker. We also determine a basis for the corresponding nonzero homology group in the CW complex of 3-connected graphs. In addition, we show that the complex Gamma(n) of non-Hamiltonian graphs on it vertices is homotopy equivalent to a wedge of two complexes, one of the complexes being the complex Delta(n)(2) of not 2-connected graphs on it vertices. The homotopy type of Delta(n)(2) has been determined, independently, by the five authors listed above and by Turchin. While Gamma(n) and Delta(n)(2) are homotopy equivalent for small values on it, they are nonequivalent for n = 10.

Place, publisher, year, edition, pages
2003. Vol. 104, no 1, 169-199 p.
Keyword [en]
monotone graph property, discrete morse theory, topological combinatorics, 3-connected graph, Hamiltonian graph, connected graphs, morse-theory
Identifiers
URN: urn:nbn:se:kth:diva-22955ISI: 000186552200011OAI: oai:DiVA.org:kth-22955DiVA: diva2:341653
Note
QC 20100525Available from: 2010-08-10 Created: 2010-08-10 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Jonsson, Jakob
In the same journal
Journal of combinatorial theory. Series A (Print)

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 23 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf